Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Been on depo injection. Why dark spotting? How to prevent it?

hi i have been on the depo injection for just over a year now, i have had them on time each time but only recently i have started getting dark spotting and its never happened before its been just over a week, will this stop soon? Also is there anything i can do to prevent it? I am not due my next depo for at least another month.
Asked On : Tue, 16 Oct 2012
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Infertility Specialist 's  Response
Hi Karen,
i think these type of spotting or irregular light periods are quite common with depot medroxyprogesterone injections.So don't worry at all and keep taking them on time as advised.There is nothing you really can do to prevent it . This will stop soon and may again happen later. You need not worry as these are not harmful to your health.
Bye , take care
Answered: Wed, 17 Oct 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Depo-provera can cause break through bleeding in over 10% of persons who use it, it is usually light and lasts a short period of time.
IF it continues or lasts for a long time or becomes heavier then it may be necessary to visit your doctor

I hope this is helpful to you
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor